Indiana, 2001Tornado in Indiana, June 21, 2001
June 21, 2001 · NWS IND · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 21, 2:15 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 2:15 PM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST THU JUN 21 2001
LOW PRESSURE HAS MOVED BETWEEN LAF AND FWA WITH COLD FRONT EXTNDG S.
A NARROW AREA OF THUNDERSTORMS EXTENDED JUST AHEAD OF THE FRONT WITH
SCATTERED SHOWERS BEHIND IT. BOTH ETA AND NGM GIVE HI POPS FOR 00Z
THEN QUICKLY DROP. CNTRL INDIANA GOING BETWEEN TWO AREAS. WILL GO
FOR SCT SHWRS ENDG EARLY EVE. WILL GO PERIODS OF SHOWERS AND TSTMS E
THIS EVE. WITH ONLY LIGHT RAIN WILL CANCEL THE FFW IN THE SW. IN THE
SE THE TSTMS SHOULD MOV OUT BY FCST TIME. WILL CANCEL THE WATCH IN
THE SE PART OF CWA. GUID TEMPS LOOK OK.
CROSS SECTIONS SHOW MUCH DRIER AIR MOVG INTO INDIANA EXCEPT LOWEST
LEVELS. MODELS DO HAVE SOME WEAK VORT MOVG THROUGH. WILL GO PRTLY
SUNNY. WITH NW FLOW WILL DROP TEMPS A LTL. THIS WILL PUT THEM IN
LINE WITH OBSRVD CONDITIONS W AND NW.
SKIES SHOULD CLEAR FRI NGT. DEW PTS SHOULD DROP OFF. GUID IS USUALLY
A LITTLE TO WARM SECOND NGT AFTR FROPA.
MO SUNNY ON SAT. NEAR GUID TEMPS.
.IND...NONE.
HAINES
In the hours before
Special weather statement, Jun 21, 3:23 PM EST, 3 hours 46 minutes before
INZ064-065-071-072-212050-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EST THU JUN 21 2001
...THE SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHCENTRAL AND
SOUTHEAST INDIANA HAS BEEN CANCELLED...
THE COLD FRONT GENERATING SOME STRONG THUNDERSTORMS WAS MOVING EAST
OF INDIANA LATE THIS AFTERNOON. THIS WAS MOVING THE POSSIBILITY OF
SEVERE WEATHER OUT OF SOUTHCENTRAL AND SOUTHEAST INDIANA. SHOWERS
WILL CONTINUE IN THE AREA THROUGH THE EVENING BUT THESE WILL REMAIN
BELOW SEVERE WEATHER LIMITS. DRIER AIR WILL CONTINUE TO MOVE IN
ENDING THE RAIN.
THE SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHCENTRAL AND
SOUTHEAST INDIANA IS NO LONGER IN EFFECT.
HAINES
Tornado, Greene
- When
- June 21, 7:09 PM EST
- Where
- Greene County, 2 mi S of Owensburg
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.900, -86.750
A weak tornado briefly touched down and caused roof and wall damage to a single house.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, June 21, 2001$152,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Pennsylvania, June 21 to 22, 2001$170,000 · 5 events
- Lightning Strike in South Carolina, June 21, 2001$200,000 · 1 event
- Lightning Strike in Florida, June 21, 2001$150,000 · 1 event
- Damaging Wind in West Virginia, June 21, 2001$150,000 · 1 event
- Hail and Damaging Winds in Texas, June 21, 2001$85,000 · 1.75 in hail · 12 events
- Hail and Lightning Strike in Florida, June 21, 2001$110,000 · 0.88 in hail · 3 events
- Damaging Winds in Ohio, June 21, 2001$80,000 · 55 kt wind · 9 events
- Tornado in Florida, June 21, 2001$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 21, 2001$65,000 · 7 events
- Lightning Strike in Florida, June 21, 20015 injured · 1 event
- Hail and Damaging Winds in Tennessee, June 21, 2001$35,000 · 60 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248281.